Alert archive / New York / River Flood Warnings in 2008
River Flood Warning 2, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Jan 11, 2008, 9:33 PM EST for Rensselaer County, Saratoga County, Washington County, New York. It took effect at Jan 12, 2008, 1:04 AM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2008, 9:33 PM EST (02:33 UTC)
- In effect from
- Jan 12, 2008, 1:04 AM EST
- Expired
- Jan 12, 2008, 9:03 PM EST
- In force
- 20 hr
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
Counties Rensselaer County, NY, Saratoga County, NY, Washington County, NY
The radar
The Albany radar (KENX), 63 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS41 KALY 120233
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
933 PM EST FRI JAN 11 2008
NYC083-091-115-121433-
/O.NEW.KALY.FL.W.0002.080112T0604Z-080113T1730Z/
/SYLN6.1.ER.080112T0604Z.080113T0000Z.080113T1130Z.NO/
933 PM EST FRI JAN 11 2008
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE HUDSON RIVER AT SCHUYLERVILLE.
* FROM LATE TONIGHT UNTIL SUNDAY AFTERNOON.
* AT 2 PM FRIDAY THE STAGE WAS...89.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 90 FEET.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 1 AM
SATURDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 90.3 FEET AROUND
7 PM SATURDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE
AFTER 6 AM SUNDAY.
* IMPACT...AT 90.5 FEET...WATER BEGINS TO FLOOD STILLWATER FLATS NEAR
WRIGHTS LOOP AND FERRY LANE.
&&
FLD OBSERVED FORECAST
1 AM 7 AM 1 PM 7 PM 1 AM
LOCATION STG STG DAY TIME SAT SAT SAT SAT SUN
HUDSON RIVER
SCHUYLERVILL 90.0 89.3 FRI 02 PM 90.0 90.1 90.2 90.3 90.1
$$2 follow-up statements
000
WGUS81 KALY 121431
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
931 AM EST SAT JAN 12 2008
NYC083-091-115-130231-
/O.CON.KALY.FL.W.0002.000000T0000Z-080113T1730Z/
/SYLN6.1.ER.080112T1231Z.080113T0000Z.080113T1130Z.NO/
931 AM EST SAT JAN 12 2008
THE FLOOD WARNING CONTINUES FOR
THE HUDSON RIVER AT SCHUYLERVILLE.
* UNTIL SUNDAY AFTERNOON.
* AT 2 PM FRIDAY THE STAGE WAS 89.3 FEET.
* A CURRENT STAGE WAS UNAVAILABLE.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 90.0 FEET.
* FORECAST...THE RIVER IS FORECAST CONTINUE TO RISE TO NEAR 90.3 FEET
BY 7 PM SATURDAY.
THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 6 AM SUNDAY.
* IMPACT...AT 90.5 FEET...WATER BEGINS TO FLOOD STILLWATER FLATS NEAR
WRIGHTS LOOP AND FERRY LANE.
&&
FLD OBSERVED FORECAST
7 PM 1 AM 7 AM 1 PM 7 PM
LOCATION STG STG DAY TIME SAT SUN SUN SUN SUN
HUDSON RIVER
SCHUYLERVILL 90.0 89.3 FRI 02 PM 90.3 90.1 90.0 89.8
$$000
WGUS81 KALY 130203
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
903 PM EST SAT JAN 12 2008
NYC043-065-131403-
/O.EXT.KALY.FL.W.0003.000000T0000Z-080114T0900Z/
/HIKN6.1.ER.080112T0845Z.080113T0600Z.080114T0300Z.NO/
903 PM EST SAT JAN 12 2008
...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
THE WEST CANADA CREEK AT HINCKLEY.
* UNTIL LATE SUNDAY NIGHT.
* AT 7 PM SATURDAY THE STAGE WAS 1227 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 1227 FEET.
* THE RIVER IS FORECAST TO REMAIN AROUND 1227 FEET THROUGH MUCH OF SUNDAY.
THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 10 PM
SUNDAY.
* IMPACT...AT 1227 FEET...TWO FEET OF WATER ARE SPILLING OVER. THE
RIVER DOWNSTREAMBEGINS TO OVERFLOW.
&&
FLD OBSERVED FORECAST
1 AM 7 AM
LOCATION STG STG DAY TIME SUN SUN
WEST CANADA CR
HINCKLEY 1227.0 1227.1 SAT 08 PM 1227.1 1227.0
1226.8 1226.8
$$
NYC083-091-115-130233-
/O.CAN.KALY.FL.W.0002.000000T0000Z-080113T1730Z/
/SYLN6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
903 PM EST SAT JAN 12 2008
THE FLOOD WARNING IS CANCELLED FOR
THE HUDSON RIVER AT SCHUYLERVILLE.
* AT 2 PM FRIDAY THE STAGE WAS 89.3 FEET.
* FLOOD STAGE IS 90.0 FEET.
* IMPACT...AT 89.0 FEET...THE RIVER IS CLOSE TO BANKFULL
&&
FLD OBSERVED FORECAST
7 PM 1 AM 7 AM 1 PM 7 PM
LOCATION STG STG DAY TIME SAT SUN SUN SUN SUN
HUDSON RIVER
SCHUYLERVILL 90.0 89.3 FRI 02 PM
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Jan 11, 6:41 PM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Jan 11, 6:41 PM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
641 PM EST FRI JAN 11 2008
.SYNOPSIS...
LOW PRESSURE WILL LIFT NORTHEAST INTO EASTERN CANADA TONIGHT...AS A
RIDGE OF HIGH PRESSURE BUILDS EAST FROM THE GREAT LAKES SATURDAY
INTO SUNDAY. ANY SHOWERS WILL END FROM WEST TO EAST THIS
EVENING...ALTHOUGH LINGERING RAIN AND SNOW SHOWERS MAY AFFECT THE
ADIRONDACK REGION THROUGH EARLY SATURDAY. ANOTHER STORM
SYSTEM...DEVELOPING ALONG THE GULF COAST LATE SATURDAY INTO
SUNDAY...WILL TRACK NORTHEAST...OFF THE EAST COAST LATE SUNDAY INTO
MONDAY. THIS MAY SPREAD SNOW INTO THE REGION SUNDAY NIGHT INTO
MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DESPITE LOW CLOUDS...AREAS OF FOG HAVE FORMED ACROSS MUCH OF REGION
THIS EVENING AS LOW LEVEL MOISTURE REMAINS TRAPPED BENEATH AN STRONG
INVERSION. WE BELIEVE THIS FOG SHOULD DISSIPATE LATER TONIGHT ONCE
THE OCCLUDED FRONT MOVES BY TO OUR EAST...AND DRIER WORKS IN...BUT
THE PROCESS WILL TAKE AWHILE.
THERE SOME MORE SCATTERED SHOWERS ASSOCIATED WITH THE COLD
FRONT...MOVING DOWN THE MOHAWK VALLEY. SINCE THESE SHOULD MOVE
THROUGH IN THE NEXT HOUR OR SO...WILL LET NOWCAST TAKE CARE OF
THEM.
MADE NO OTHER CHANGES AT THIS TIME.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
SAT-SAT NT...OTHER THAN SOME LINGERING CLOUDS ACROSS NORTHERN
AREAS...AND PERHAPS SOME SNOW SHOWERS/FLURRIES WELL TO THE N/W SAT
AM...WILL KEEP CONDITIONS DRY. FOR MAXES...GENERALLY WENT NEAR...OR
A TAD BELOW A MAV/MET MOS ACROSS NORTHERN AREAS...WHERE CLOUDS
SHOULD PERSIST...AND CLOSER TO A MAV/MET MOS BLEND FURTHER S/SE.
ALSO...WITH CLEARING SKIES EXPECTED FOR SAT NT...WENT CLOSER TO MAV
MOS NUMBERS FOR MINS.
SUN-MON...INCREASING CLOUDS FOR SUN. THEN...POTENTIAL FOR AT LEAST
SOME SNOW FOR LATE SUN INTO MON...AS LOW PRESSURE DEVELOPS ACROSS
GULF COAST...THEN TRACKS NE...TO SE OF NEW ENGLAND BY MON AFTERNOON.
IN ADDITION...CLIPPER TYPE SYSTEM...AND ASSOCIATED UPPER LEVEL
ENERGY...DIVES SE ACROSS EASTERN GREAT LAKES AND UPPER OH VALLEY.
RECENT DETERMINISTIC MODELS FROM 00Z AND 12Z SUITE HAVE SHIFTED
FURTHER E FROM THURSDAY...ALTHOUGH THE 12Z/11 GFS HAS ACTUALLY
SHIFTED A BIT FURTHER BACK TO THE N/W. AGAIN...AS STATED
YESTERDAY...THINK AT THE VERY LEAST...MUCH OF THE REGION WILL
EXPERIENCE WIDESPREAD LIGHT SNOWFALL SUN NT INTO MON...AS THE LOW
LEVEL MOISTURE DRAWN INLAND FROM POTENTIAL OFFSHORE STORM SYSTEM
COMBINES WITH DYNAMICS FROM APPROACHING GREAT LAKES CLIPPER-TYPE
SYSTEM. HOWEVER...ANY DEVIATION FROM OFFSHORE STORM SYSTEM FURTHER
N/W WOULD EASILY RESULT IN A MORE SUBSTANTIAL SNOWFALL FOR AT LEAST
A PORTION OF OUR REGION. SO...HAVE INDICATED LIKELY POPS FOR SUN NT
AND MONDAY...WITH LIGHT ACCUMS...HIGHEST TO THE S/E.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A WEAK CLIPPER TYPE SYSTEM TO PASS THROUGH MONDAY NIGHT INTO TUE.
BOTH 12Z GFS AND ECMWF FORECASTING THE UPPER LOW TO BE CUT OFF...AND
ACTUALLY LOOKS FAIRLY ROBUST AS IS MOVES THROUGH. HOWEVER...MOISTURE
WILL BE SEVERELY LACKING AS PREVIOUS COASTAL STORM WILL HAVE ROBBED
ATMOSPHERE OF AVAILABLE MOISTURE WITH NOT ENOUGH TIME FOR RECOVERY
BETWEEN SYSTEMS. SO AT THIS TIME...WILL FORECAST CHANCE POPS WITH
ONLY LIGHT SNOW ACCUMULATIONS EXPECTED. TEMPS DO APPEAR TO BE COLD
ENOUGH FOR ALL SNOW. A BRIEF BREAK IN STORE FOR TUE NIGHT THROUGH
WED NIGHT TIME FRAME...AS A RIDGE AT THE SURFACE AND ALOFT BUILDS IN
FROM THE WEST. HOWEVER...THE NEXT SYSTEM /A SOUTHERN STREAM WAVE/
WILL BE TAKING SHAPE ALONG THE GULF COAST MAY CURVE NORTHEAST AND
AFFECT OUR REGION LATE THUR INTO FRI. STILL A LOT OF UNCERTAINTY ON
THE TRACK OF THIS STORM SINCE IT SEVERAL DAYS OUT...BUT WILL MENTION
CHANCE POPS AT THIS TIME. PTYPE WILL BE HIGHLY DEPENDANT ON THE
EVENTUAL STORM TRACK...BUT WILL KEEP THINGS SIMPLE AND MENTION ALL
SNOW FOR NOW. THIS WILL BE SUBJECT TO CHANGE AS WE GET CLOSER TO THE
EVENT. OVERALL TEMPS WILL BE TRENDING CLOSER TO SEASONAL AVERAGES
DURING THE PERIOD.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
COMPLICATED AVIATION FORECAST OVER THE NEXT 8-12 HOURS AS LINGERING
LOW LEVEL MOISTURE BEHIND THE FRONTAL PASSAGE HAS CAUSED A GOOD DEAL
OF FOG AND STRATUS TO DEVELOP ACROSS THE ENTIRE REGION. IFR/LIFR
VSBYS AND CIGS WILL CONTINUE AT ALL TAF SITES THROUGH AT LEAST
MIDNIGHT. BY THAT TIME...THE WIND MAY SWITCH ENOUGH TO A WESTERLY
COMPONENT TO HELP MIX OUT THE FOG AT KALB. HOWEVER....THE VALLEYS
SURROUNDING KPOU AND KGFL WILL BE SHELTERED ENOUGH TO PREVENT THE
WINDS FROM MIXING OUT THE FOG AS QUICKLY...SO THEY MAY REMAIN WITH
LIFR VSBYS AND CIGS THROUGH 07-08Z. ONCE THE FOG CLEARS...THE
FORECAST THROUGH SATURDAY IS MUCH SIMPLER...WITH JUST SCT CU AROUND
3500 FT...AND VFR CIGS AND VSBYS RETURNING. THERE MAY BE SOME
PASSING MID TO HIGH CLOUDS AS WELL SAT MORNING...BUT NOTHING OF
SIGNIFICANCE. IN ADDITION...WINDS THROUGH 00Z SUNDAY WILL REMAIN
LESS THAN 10 KTS.
OUTLOOK...
SUN...VFR/MVFR...CHANCE OF SNOW TOWARDS LATTER PART OF THE DAY.
MON...MVFR/IFR...CHANCE OF SNOW.
TUE...VFR/MVFR...SCATTERED SNOW SHOWERS.
WED...VFR.
&&
.HYDROLOGY...
RAINFALL TODAY WAS HIGHEST OVER THE SOUTHERN ADIRONDACKS WHERE ONE
TO ONE AND A HALF INCHES OF RAIN WAS REPORTED. THE UPPER MOHAWK
BASIN AND THE SCHOHARIE CREEK BASIN BELOW GILBOA DAM HAD AROUND ONE
INCH OF RAIN. AT 230 PM...A BAND OF MODERATE TO HEAVY RAIN SHOWERS
EXTENDS FROM NORTH TO SOUTH ACROSS EXTREME EASTERN NEW YORK AND
WESTERN NEW ENGLAND. THIS RAIN SHOULD BE EAST OF THE AREA BY 430 PM.
SOME SCATTERED LIGHT RAIN SHOWERS WILL CONTINUE INTO THE
EVENING...BUT SHOULD HAVE LITTLE IMPACT ON THE RIVERS.
RIVERS ARE RUNNING HIGH OVER THE NORTHERN HALF OF THE AREA. CURRENT
FORECASTS SHOW FLOOD STAGES WILL BE REACHED ON THE UPPER MOHAWK NEAR
UTICA NEW YORK...THE METTAWEE RIVER NEAR GRANVILLE NEW YORK AND THE
WEST CANADA CREEK BELOW HINCKLEY RESERVOIR. FLOODING IS STILL
POSSIBLE ALONG THE HUDSON RIVER FROM SCHUYLERVILLE TO MECHANICVILLE
SOUTH TO THE CONFLUENCE WITH THE MOHAWK RIVER AND ALONG THE EAST
CANADA CREEK FROM DOLGEVILLE SOUTH TO THE CONFLUENCE WITH THE MOHAWK
RIVER. COLDER...DRIER WEATHER SHOULD SLOW RUNOFF ACROSS THE NORTH
COUNTRY OVERNIGHT. TEMPERATURES IN THE SOUTHERN ADIRONDACKS SHOULD
REMAIN BELOW FREEZING FROM LATE TONIGHT INTO THE FORESEEABLE FUTURE
SO RIVER LEVELS SHOULD START TO DECREASE AFTER SATURDAY AS FREEZUP
OCCURS.
THE REST OF THE AREA WILL BE MONITORED CLOSELY...BUT IT LOOKS AS IF
THE FLOOD WATCH WILL BE DROPPED OVER THE SOUTHERN HALF OF THE AREA
SHORTLY.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLOOD WATCH THROUGH SATURDAY MORNING FOR NYZ038>041-043-
048>050-084.
MA...NONE.
VT...NONE.
&&
NEAR TERM...HWJIV
AVIATION...FRUGISHazardous weather outlook, Jan 11, 3:56 PM EST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 356 PM EST FRI JAN 11 2008 NYZ038>041-043-048>050-084-121200- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WASHINGTON-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-SOUTHERN WASHINGTON- 356 PM EST FRI JAN 11 2008 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK VALLEY AND UPPER HUDSON VALLEY REGION OF EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. A LOW PRESSURE SYSTEM MOVING NORTHEAST OFF THE EAST COAST MAY BRING SIGNIFICANT SNOWFALL TO THE REGION SUNDAY NIGHT INTO MONDAY. SHOULD CONFIDENCE LEVELS INCREASE IN THE THREAT FOR SIGNIFICANT SNOWFALL...THEN A WINTER STORM WATCH WOULD BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ032-033-042-047-051>054-058>061-063>066-082- 083-VTZ013>015-121200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- SCHOHARIE-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 356 PM EST FRI JAN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...SOUTHERN VERMONT...THE WESTERN AND SOUTHERN ADIRONDACKS...THE LAKE GEORGE REGION...SCHOHARIE VALLEY...THE ALBANY AREA...EASTERN CATSKILLS...TACONICS AND MID HUDSON VALLEY. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A LOW PRESSURE SYSTEM MOVING NORTHEAST OFF THE EAST COAST MAY BRING SIGNIFICANT SNOWFALL TO THE REGION SUNDAY NIGHT INTO MONDAY. SHOULD CONFIDENCE LEVELS INCREASE IN THE THREAT FOR SIGNIFICANT SNOWFALL...THEN A WINTER STORM WATCH WOULD BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 10:33 PM EST | River Flood Warning | ALY | Herkimer, Oneida | 30 hr |
Nearby
River Flood Warnings in New York, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.